Alert archive / Kentucky / River Flood Advisories in 2022

River Flood Advisory 21, NWS Jackson, KY

February 4, 2022Lee County, Kentucky

NWS Jackson, KY issued this river flood advisory at Feb 4, 2022, 5:05 AM EST for Lee County, Kentucky. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2022, 5:05 AM EST (10:05 UTC)
Expired
Feb 6, 2022, 1:28 AM EST
In force
44 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 18.07 ft at Feb 4, 2022, 11:00 PM EST.

actionminormoderate1015202502/0402/0502/0602/07
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

081 
WGUS83 KJKL 041005
FLSJKL

Flood Advisory
National Weather Service Jackson KY
505 AM EST Fri Feb 4 2022

...The National Weather Service in Jackson has issued a Flood 
Advisory for the following rivers in Kentucky...

  Kentucky River near Ravenna affecting Estill County.

  Kentucky River at Heidelberg affecting Lee County.

For the Kentucky River...including Heidelberg, Ravenna...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

The next statement will be issued by 11 AM. 

&&


KYC065-042100-
/O.NEW.KJKL.FL.Y.0022.220204T1005Z-220207T0600Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 AM EST Fri Feb 4 2022

...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO EARLY MONDAY 
MORNING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Kentucky River near Ravenna.

* WHEN...From early this morning to early Monday morning.

* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road, 
  Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood 
  in several places.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Friday the stage was 16.5 feet.
  - Forecast...The river is expected to rise to a crest of 20.9
    feet by Saturday morning.
  - Action stage is 17.0 feet.
  - Flood stage is 21.0 feet.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

KYC129-042100-
/O.NEW.KJKL.FL.Y.0021.220204T1005Z-220207T0000Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
505 AM EST Fri Feb 4 2022

...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO SUNDAY 
EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Kentucky River at Heidelberg.

* WHEN...From early this morning to Sunday evening.

* IMPACTS...At 20.0 feet, Low lying areas flood.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Friday the stage was 15.3 feet.
  - Forecast...The river is expected to rise to a crest of 19.1
    feet just after midnight tonight.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

GEOGERIAN
7 follow-up statements
039 
WGUS83 KJKL 041554
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1054 AM EST Fri Feb 4 2022

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

  Kentucky River at Heidelberg affecting Lee County.

For the Kentucky River...including Heidelberg, Ravenna...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

The next statement will be issued 6 PM.

&&


KYC065-042300-
/O.CON.KJKL.FL.Y.0022.000000T0000Z-220207T0600Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EST Fri Feb 4 2022

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Flooding caused by excessive rainfall expected.

* WHERE...Kentucky River near Ravenna.

* WHEN...Until early Monday morning.

* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road, 
  Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood 
  in several places.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Friday the stage was 16.5 feet.
  - Forecast...The river is expected to rise to a crest of 20.9
    feet tomorrow morning.
  - Action stage is 17.0 feet.
  - Flood stage is 21.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

KYC129-042300-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-220207T0000Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EST Fri Feb 4 2022

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Flooding caused by excessive rainfall expected.

* WHERE...Kentucky River at Heidelberg.

* WHEN...Until Sunday evening.

* IMPACTS...At 20.0 feet, Low lying areas flood.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Friday the stage was 15.3 feet.
  - Forecast...The river is expected to rise to a crest of 19.1
    feet just after midnight tonight.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

AR
457 
WGUS83 KJKL 042301
FLSJKL

Flood Advisory
National Weather Service Jackson KY
601 PM EST Fri Feb 4 2022

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

  Kentucky River at Heidelberg affecting Lee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

The next statement will be issued by 11 PM. 

&&


KYC065-051115-
/O.EXT.KJKL.FL.Y.0022.000000T0000Z-220207T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
601 PM EST Fri Feb 4 2022

...FLOOD ADVISORY NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Kentucky River near Ravenna.

* WHEN...Until Sunday evening.

* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road, 
  Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood 
  in several places.

* ADDITIONAL DETAILS...
  - At 5:15 PM EST Friday the stage was 19.1 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet by Saturday morning.
  - Action stage is 17.0 feet.
  - Flood stage is 21.0 feet.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

KYC129-051115-
/O.EXT.KJKL.FL.Y.0021.000000T0000Z-220206T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
601 PM EST Fri Feb 4 2022

...FLOOD ADVISORY NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Kentucky River at Heidelberg.

* WHEN...Until early Sunday afternoon.

* IMPACTS...At 20.0 feet, Low lying areas flood.

* ADDITIONAL DETAILS...
  - At 4:45 PM EST Friday the stage was 17.8 feet.
  - Forecast...The river is expected to rise to a crest of 18.5
    feet just after midnight tonight.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

GEOGERIAN
627 
WGUS83 KJKL 050350
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1050 PM EST Fri Feb 4 2022

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

  Kentucky River at Heidelberg affecting Lee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

The next statement will be issued by 11 AM Saturday.

&&


KYC065-051600-
/O.CON.KJKL.FL.Y.0022.000000T0000Z-220207T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1050 PM EST Fri Feb 4 2022

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Kentucky River near Ravenna.

* WHEN...Until Sunday evening.

* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road, 
  Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood 
  in several places.

* ADDITIONAL DETAILS...
  - At 5:15 PM EST Friday the stage was 19.1 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet by early Saturday morning.
  - Action stage is 17.0 feet.
  - Flood stage is 21.0 feet.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

KYC129-051600-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-220206T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1050 PM EST Fri Feb 4 2022

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Kentucky River at Heidelberg.

* WHEN...Until early Sunday afternoon.

* IMPACTS...At 20.0 feet, Low lying areas flood.

* ADDITIONAL DETAILS...
  - At 4:45 PM EST Friday the stage was 17.8 feet.
  - Forecast...The river is nearing its crest, but will continue
    to run high through Saturday.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

GEOGERIAN
314 
WGUS83 KJKL 050355
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1055 PM EST Fri Feb 4 2022

...The Flood Advisory is extended for the following rivers in 
Kentucky...

  Kentucky River near Ravenna affecting Estill County.

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

The next statement will be issued by 11 AM Saturday.

&&


KYC065-051600-
/O.EXT.KJKL.FL.Y.0022.000000T0000Z-220207T0600Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM EST Fri Feb 4 2022

...FLOOD ADVISORY NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Kentucky River near Ravenna.

* WHEN...Until early Monday morning.

* IMPACTS...At 21.0 feet, Low lying areas flood. Red Lick Road, 
  Millers Creek Road, Dark Hollow Road, and Noland Creek Road flood 
  in several places.

* ADDITIONAL DETAILS...
  - At 10:15 PM EST Friday the stage was 19.5 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet by early Saturday morning.
  - Action stage is 17.0 feet.
  - Flood stage is 21.0 feet.


&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

KYC129-051600-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-220206T1800Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM EST Fri Feb 4 2022

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Kentucky River at Heidelberg.

* WHEN...Until early Sunday afternoon.

* IMPACTS...At 20.0 feet, Low lying areas flood.

* ADDITIONAL DETAILS...
  - At 9:45 PM EST Friday the stage was 18.1 feet.
  - Forecast...The river is nearing its crest, but will continue
    to run high through Saturday.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

GEOGERIAN
883 
WGUS83 KJKL 051539
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1039 AM EST Sat Feb 5 2022

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

For the Kentucky River...including Whitesburg, Hazard, Jackson, 
Oneida, Booneville, Heidelberg, Ravenna...elevated river levels are 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

The next statement will be issued by Saturday evening.

&&


KYC129-060345-
/O.EXT.KJKL.FL.Y.0021.000000T0000Z-220206T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM EST Sat Feb 5 2022

...FLOOD ADVISORY NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Flooding caused by excessive rainfall expected.

* WHERE...Kentucky River at Heidelberg.

* WHEN...Until tomorrow morning.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Saturday the stage was 17.5 feet.
  - Forecast...The river is expected to fall to 12.5 feet
    Thursday morning.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

CMF
215 
WGUS83 KJKL 060307
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1007 PM EST Sat Feb 5 2022

...The Flood Advisory continues for the following rivers in 
Kentucky...

  The Kentucky River near Heidelberg, affecting Lee County.

For the Kentucky River...including Heidelberg...elevated river 
levels are occurring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to your local radio, television, or NOAA Weather Radio for 
updated information.

Additional information is available at www.weather.gov.

The next statement will be issued by 2 AM Sunday.

&&


KYC129-060700-
/O.EXT.KJKL.FL.Y.0021.000000T0000Z-220206T0700Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1007 PM EST Sat Feb 5 2022

...A FLOOD ADVISORY IS IN EFFECT UNTIL LATE TONIGHT...

* WHAT...High water caused by excessive rainfall persists.

* WHERE...The advisory is for the Kentucky River near Heidelberg.

* WHEN...The advisory is in effect until late tonight.

* ADDITIONAL DETAILS...
  - At 9:45 PM EST Saturday the stage was 16.1 feet.
  - Forecast...The river is expected to fall to 12.5 feet by
    Thursday morning.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

HAL
006 
WGUS83 KJKL 060628
FLSJKL

Flood Advisory
National Weather Service Jackson KY
128 AM EST Sun Feb 6 2022

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Kentucky River at Heidelberg affecting Lee County.

KYC129-060730-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-220206T0628Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
128 AM EST Sun Feb 6 2022

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Kentucky River at Heidelberg.

* ADDITIONAL DETAILS...
  - At 12:45 AM EST Sunday the stage was 15.9 feet.
  - Forecast...The river is receding and is expected to continue
    receding over the next several days.


&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

BB

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 4, 3:28 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 4, 3:28 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
328 AM EST Fri Feb 4 2022

.UPDATE...
Issued at 138 AM EST FRI FEB 4 2022

Hourly grids were updated based on recent observations and trends.
This led to no substantial changes at this time.

UPDATE Issued at 1033 PM EST THU FEB 3 2022

Continuing to monitor temperatures and precipitation with respect
to the expected transition to wintry mix. Updated temperatures
post-storm and adjusted timing of PoP. Lastly, updated the QPF to
reflect current trends from WPC. In general, this has resulted in
lower ice amounts due to a slower onset of colder air.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 530 PM EST THU FEB 3 2022

21Z sfc analysis shows a potent area of low pressure riding into
eastern Kentucky from the southwest. This is working northeast
along a slowly approaching Arctic boundary pushing in from the
northwest. This wave is holding up the arrival of the coldest air
for a bit longer, though. Winds are south at 5 to 10 mph ahead of
the front and north to northeast at around 10 mph with gusts to
20 mph behind it. Areas of fog are also noted with the rain
showers - mainly affecting the ridges. Temperatures (and
dewpoints) vary from the low 30s northwest to the mid 50s in the
southeast near the center of the low. The temperature of 36
degrees at SME compared to 57 at LOZ shows the sharpness of the
boundary well. So far, there has not been reports of anything but
liquid rain for the CWA but that should be changing soon starting
in Fleming County with freezing rain likely on the doorstep of
our coverage area.

The models are in fairly good agreement aloft through the short
term portion of the forecast. They all depict deep layer southwest
flow over Kentucky owing to our position northwest of a very
strong ridge over Florida and anomalously large troughing over
center of the nation. Troughing strengthens to our northwest
through the night as it moves into the Ohio Valley dragging a
distinct tail back to northern Mexico. A strong impulse then
moves through the state later Friday while the 5h trough axis
approaches that evening, pushed by another, much beefier, impulse
moving into the region from the northwest. This latter feature
bottoms out over Kentucky Friday night and pushes across the JKL
CWA by 12Z Saturday - fastest in the GFS rather than the NAM and
ECMWF. Despite the increasing model spread late have favored the
NBM for the bulk of the short term forecast though with
significant adjustments for temperatures tonight and also higher
PoPs for the storm into Friday.

Sensible weather will feature a very dynamic system continuing to
bring in moderate to heavy amounts of rain across the area likely
leading to some flood issues through at least the evening. Of
equal or higher concern is the southeast surge of the Arctic air
moving deeper into the CWA once the sfc low moves past. This will
take the overrunning pcpn and freeze it at the sfc on account of
the deep layer of warm air aloft. In textbook Nordic model style
the rain will be replaced by a period of freezing rain and then
eventually sleet as the cold air deepens before the warm layer
departs leaving the pcpn to end as light snow. This process
occurs from northwest to southeast through the evening and
overnight with the cold air and heavier pcpn combining the longest
along and north of the I-64 corridor resulting in a potential for
large accumulations of ice. For that reason an ice storm warning
is now in effect there. Further south the residency of the
freezing rain and sleet will be more limited cutting the icing
down to more manageable levels and that is the tier with the
winter storm warning. Meanwhile, points further south and east
will see a smaller window of the frozen transition limiting
accumulations even further and more of just a nuisance. The cold
air settles in completely on Friday with upslope flow and ample
moisture around to likely continue the snow showers through the
day most places. Flurries follow for the east through a good
portion of the night as temperatures bottom out in the single
digits to middle teens northwest to southeast. Temperatures on
Friday will struggle to reach back into the low 30s in the face of
continued CAA and snow showers/flurries.

Adjusted the NBM temperatures through morning closer to the colder
NAMNest values and also favored the higher PoPs presented by that
model on Friday - but still went even higher on the PoPs and
limited QPF.

.LONG TERM...(Saturday night through Thursday)
Issued at 328 AM EST FRI FEB 4 2022

The extended period will be pretty quiet overall. Starting in the
upper levels, quasi-zonal flow is present across the Ohio Valley, as
a shortwave sits across Eastern Texas, with another across the Upper
Midwest. At the surface, high pressure will be pushing east,
settling in the Mid Atlantic by Sunday afternoon. This will allow
for a quick rebound in afternoon temps, with highs running near to
slightly above the average. Into the new work week, a positively
tilted wave axis will run from Southeastern Canada and down through
Central New Mexico. This will support a weak low at the surface,
running through the Great Lakes region, with a dry cold front
passing across the Ohio and Tennessee Valleys Monday afternoon. The
main impacts from this will be an increase in cloud coverage, which
could linger in the east into Tuesday with the westerly flow in
place. Another upper level shortwave will then dig southeast from
Central Canada midweek, bringing yet another bout of increased cloud
cover and the potential for a few isolated snow showers/flurries
Wednesday night and Thursday morning. 00Z operational guidance hints
at the opportunity, but soundings indicate mid levels may be too
dry, meaning a virga effect could be in play. By Thursday night
and into Friday, a surface low will traverse the Great Lakes
region, dragging a cold front across the Eastern CONUS by the end
of the period. Guidance shows lots of uncertainty as it relates to
timing and position, with the GFS both the most bullish with QPF
and in progression. The Euro is most conservative, while the
Canadian is nearly dry. As such, have geared toward the NBM and no
measurable precip, but did trend PoPs upward during these two
time periods (Wednesday night/Thursday morning and again Thursday
night and into Friday).

Sensible weather through the extended will be pretty benign. Other
than a few sprinkles/flurries late in the period, anticipate to stay
on the dry side through at least mid week. Temperatures will vary
given the passage of a front Monday, but nothing of significance.
Sunday highs will top out in the mid 40s to around 50, before
dropping into the upper 30s and low 40s Tuesday. These will moderate
midweek, warming into the mid 40s to low 50s Thursday afternoon. As
with high temperatures, lows will also vary. Good ridge/valley
splits can be expected under a prime radiational cooling set up
Saturday night and Sunday night, with lows in the low to mid teens
to near 20 overnight Saturday and upper teens to mid 20s Sunday
night. These will then increase into the mid and upper 20s by the
end of the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
ISSUED AT 135 AM EST FRI FEB 4 2022

Mainly IFR conditions will prevail through the TAF period, though
some improvement to MVFR are possible late in the period for
northern and western locations. Ceilings may near or even fall
below airport minimums at times during the first 12 to 18 hours of
the period. Rain continues to gradually change to freezing rain
from northwest to southeast, with some northwest locations likely
experiencing some snow or sleet mixed in. The wintry mix will
taper off from west to east between 12Z and 18Z, though a few
flurries cannot be ruled out after that time. The heaviest icing
among the TAF sites should occur at KSYM with some icing also at
remainder of the TAF sites. Winds will average north to northwest
in the 5 to 10KT range through 22Z, before becoming more westerly
and decreasing in speed.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Ice Storm Warning until 10 AM EST this morning for KYZ044-
050>052.

Flood Watch until 7 AM EST this morning for KYZ058>060-068-069-
079-080-083>088-104-106>120.

Winter Storm Warning until 10 AM EST this morning for KYZ058>060-
068-069-079-080-104-106>109-111-112-114.

Winter Weather Advisory until 3 PM EST this afternoon for
KYZ083>088-110-113-115>120.

&&

UPDATE...JP
SHORT TERM...GREIF
LONG TERM...BB
AVIATION...JP
Hazardous weather outlook, Feb 3, 10:55 AM EST, 18 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
1055 AM EST Thu Feb 3 2022

KYZ058>060-068-069-104-106-108-111-041900-
Estill-Powell-Menifee-Rockcastle-Jackson-Elliott-Morgan-Wolfe-Lee-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Sandy Hook,
West Liberty, Campton, and Beattyville
1055 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

A slow moving cold front is bringing a long-duration precipitation
event to eastern Kentucky. Rain will change to freezing rain or a
wintry mix of precipitation this evening and continue through
tonight. Heavy rainfall could result in high water issues today
and tonight.

See the latest Winter Storm Warning product for more information
on winter weather hazards expected in your area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wintry precipitation will taper off on Friday morning, but high
water is expected to continue on rivers through Friday night.

See the latest Winter Storm Warning product for more information
on winter weather hazards expected in your area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today into Friday for
heavy rain, flood, ice, and snow reports.

KYZ079-080-107-109-112-114-041900-
Pulaski-Laurel-Johnson-Magoffin-Breathitt-Owsley-
Including the cities of Burnside, Somerset, London, Paintsville,
Salyersville, Jackson, and Booneville
1055 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

A slow moving cold front is bringing a long-duration precipitation
event to eastern Kentucky. Rain will change to freezing rain or a
wintry mix of precipitation late this evening into tonight. Heavy
rainfall could result in high water issues today and tonight.

See the latest Winter Storm Warning product for more information
on winter weather hazards expected in your area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wintry precipitation will taper off on Friday morning, but high
water is expected to continue on rivers through Friday night.

See the latest Winter Storm Warning product for more information
on winter weather hazards expected in your area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today into Friday for
heavy rain, flood, ice, and snow reports.

KYZ083>088-110-113-115>120-041900-
Wayne-McCreary-Whitley-Knox-Bell-Harlan-Floyd-Knott-Perry-Clay-
Leslie-Letcher-Martin-Pike-
Including the cities of Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Prestonsburg, Wheelwright, Hindman,
Pippa Passes, Hazard, Manchester, Hyden, Jenkins, Whitesburg,
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
1055 AM EST Thu Feb 3 2022

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST
FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

A slow moving cold front is bringing a long-duration precipitation
event to eastern Kentucky. Rain will change to freezing rain or a
wintry mix of precipitation this evening and continue through
tonight. Heavy rainfall could result in high water issues today
and tonight.

See the latest Winter Storm Advisory product for more information
on winter weather hazards expected in your area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wintry precipitation will taper off by early Friday afternoon,
but high water is possible on rivers through Friday night.

See the latest Winter Storm Advisory product for more information
on winter weather hazards expected in your area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today into Friday for
heavy rain, flood, ice, and snow reports.

KYZ044-050>052-041900-
Fleming-Montgomery-Bath-Rowan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, and Morehead
1055 AM EST Thu Feb 3 2022

...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

A slow moving cold front is bringing a long-duration precipitation
event to eastern Kentucky. Rain will change to freezing rain or a
wintry mix of precipitation this afternoon to early evening.
Heavy rainfall could result in a few high water issues today and
tonight.

See the latest Ice Storm Warning product for more information on
winter weather hazards expected in your area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wintry precipitation will taper off on Friday morning, but high
water is expected to continue on rivers through Friday night.

See the latest Ice Storm Warning product for more information on
winter weather hazards expected in your area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today into Friday for
heavy rain, flood, ice, and snow reports.

GEERTSON/GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 12:36 AM ESTRiver Flood AdvisoryJKLEstill, Powell21 hr
Feb 4, 5:05 AM ESTRiver Flood AdvisoryJKLEstill49 hr
Feb 4, 6:46 PM ESTRiver Flood AdvisoryJKLKnox16 hr

Nearby

River Flood Advisories in Kentucky, 2022Every river flood advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.